MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SYN POR FEM COMP SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71306612
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery.Original hip replacement was in 1999 by dr (b)(6).The patient had a revision of liner & head in (b)(6) 2018 due to dislocation & possible infection.Synergy size 12 stem removed & 64mm od multi hole cup & liner removed with a ceramic size 36 head.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, this is a complaint from australia reporting the revision of a hip that was originally implanted in (b)(6) 1999.Reportedly, the revision was due to ¿dislocation and infection¿.The revision was performed in 2 stages and completed after 2 wash-outs were performed between the two stages of the revision.Pictures of the components and a picture of the ¿washouts¿ brief reports were submitted for review.These did not aid in this investigation.No other medical information was provided.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Based on the available information, the root cause for the ¿infection and dislocation¿ cannot be concluded.However an infection 18 years post implantation was likely hematogenous in origin and not a prosthesis failure.No information on the patient¿s current status was provided.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Product was sterilized according to sterilization release documentation from quality control.No further clinical/medical investigation is warranted at the time.Without the actual product involved our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
SYN POR FEM COMP SZ 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7776802
Report Number1020279-2018-01518
Device Sequence Number16493675
Product Code LPH
UDI-Device Identifier03596010194466
UDI-Public03596010194466
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71306612
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;